MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted appendectomy procedure, loose staples from two sureform 30 reloads fell inside the patient.The staples were cleaned up, and no patient injury was reported.The customer opened a third stapler reload and it was normal with no loose staples.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the sureform 30 reload was inspected prior to use and no damage was noted.According to the customer, the sureform 30 stapler instrument did not fire at all.The surgeon did not notice any issues with the functionality of the stapler reload.All of the loose staples were retrieved and confirmed visually.There was no bleeding observed along the staple line and there were no holes or gaps within the staple line.The procedure was completed robotically with no injury to the patient.No additional surgical procedures were required to remove the loose staples.Furthermore, no postoperative tests, such as ultrasound, were performed.The patient has not returned to the hospital for any post-surgical complications.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.Note: refer to medwatch report (mdr) with mfr.Report # 2955842-2025-46430 for mdr submission of the other sureform 30 reload involved with loose staples that fell inside the patient and were retrieved during the same surgical procedure.Additional patient information: bmi = 20.82; height =160cm (5'3").

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23709198
Report Number2955842-2025-46429
Device Sequence Number18790540
Product Code GDW
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)K10250603
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48230B
Device Catalogue Number48230B
Device Lot NumberK10250603
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexFemale
Patient Weight53 KG